MAUDE Adverse Event Report: ANGIODYNAMICS BIOSTABLE PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER,

ANGIODYNAMICS BIOSTABLE PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER,
Catalog Number H96560M1406061
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported: there has been a picc malfunction on a line we placed 2 weeks ago.There appears to be a hole in the line that is leaking fluid being administered to the patient.There was no indication the patient was adversely affected by this event.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a 5f bioflo picc.As received, the catheter was contained fluid inside and out.An injection cap (needleless connector) was attached to each hub.A visual inspection upon receipt confirmed the customer's event description of a leak.There was a hole/slice in the oversleeve.This location is indicative of damage to the oversleeve rather than a result of the insert molding of the oversleeve onto the extension tubing.No manufacturing non-conformances or out of specification conditions were observed during sample evaluation.The root cause for this event is handling damage.A potential root cause for the handling damage is tubing cut by scalpel during picc placement procedure or scissors during dressing change.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
BIOSTABLE PICC WITH PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key9124789
Report Number1317056-2019-00123
Device Sequence Number2322946
Product Code LJS
UDI-Device IdentifierH96560M1406061
UDI-PublicH96560M1406061
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberH96560M1406061
Device Lot Number5430832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1